MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside of the united states (ous) reported an observation of an erroneously elevated vitamin b12 (vb12) result on a patient sample on an atellica im 1600 analyzer.Calibration recovered within the acceptable ranges on the day of testing.Siemens evaluated the information provided by the customer and the instrument data files and found that quality control (qc) recovered out-of-range with the affected ancillary pack after the erroneous results, but the qc was acceptable before and after patient testing when used with alternate ancillary packs.This affected ancillary reagent pack had been moved from an alternate atellica instrument before patient testing, and the pack was not qc'd again on the new atellica before patient testing.There is a potential for erroneous results if the ancillary reagent is not adequately mixed during preparation, allowed to sit before being placed in the reagent compartment, or if the volumes used during manual preparation deviate from the specified amounts, it is recommended that the reagent preparer reviews the proper preparation and handling procedures as outlined in the atellica im vb12 information for use (ifu).Return of the patient sample for further investigation is not warranted because the discordant result was not reproducible.Based on the available information, the cause of the erroneous result is attributed to an issue with the preparation/handling of ancillary reagent, which yielded qc results outside the acceptable range.The customer is operational, and the reported issue was resolved by routine troubleshooting.A product problem has not been identified.
 
Event or Problem Description
The customer reports an observation of erroneously elevated vitamin b12 (vb12) result on a patient sample on an atellica im 1600 analyzer.The erroneously elevated result was obtained when quality control (qc) recovered out-of-range.The erroneously elevated result was reported to the physician.The sample was repeated on alternate atellica im 1600 analyzer.The lower reprocessed result obtained was considered correct.A corrected report was not issued.There are no known reports of patient intervention or adverse health consequences due to the erroneously elevated vitamin b12 (vb12) result.

Brand Name
ATELLICA IM VITAMIN B12 (VB12)
Common Device Name
ATELLICA IM VITAMIN B12 (VB12)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
registration #: 1219913
333 coney st.
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key22402671
Report Number1219913-2025-00135
Device Sequence Number20920995
Product Code CDD
UDI-Device Identifier00630414600284
UDI-Public(01)00630414600284(10)83769299(17)251207
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Model NumberN/A
Device Catalogue Number10995715
Device Lot Number83769299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Initial Report FDA Received Date07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale